Refer to our Texas Go Math Grade 3 Answer Key Pdf to score good marks in the exams. Test yourself by practicing the problems from Texas Go Math Grade 3 Lesson 18.3 Answer Key Time Intervals.

Unlock the Problem

Mec and his family are going to New York City. Their airplane leaves at 9:15 A.M. They need to arrive at the airport 60 minutes before their flight. It takes 15 minutes to get to the airport. The family needs 30 minutes to get ready to leave. At what time should Mec’s family start getting ready?

What do I need to find?
I need to find what ___________
Alec’s family should start _________

I need to find what time
Alec’s family should start getting ready

What information am I given?

the time the airplane _________; the time the family needs to _________ at the airport; the time it takes to ________ the airport; and the time the family needs to _________

the time the airplane plane; the time the family needs to arrive at the airport; the time it takes to get to the airport; and the time the family needs to leave.

Plan

What is my plan or strategy?

I will use a ___________ to find the answer.

I will use a number to find the answer.

Solve

• Find 9:15 A.M. on the number line. Draw the jumps to show the time.
• Count back _______ minutes for the time they need to arrive at the airport.
• Count back _______ minutes for the time to get to the airport.
• Count back _______ minutes for the time to get ready.

So, Alec’s family should start getting ready at _______ _______.M.
Count back 60 minutes for the time they need to arrive at the airport.
Count back 15 minutes for the time to get to the airport.
Count back 30 minutes for the time to get ready.
So, Alec’s family should start getting ready at 7:30 A.M

Explanation:

Math Talk
Mathematical Processes

Starting with 7:30 A.M and counting forward 30 min, 50 min and 60 min to get to the time the airplane leaves 9:15 A.M.

Try Another Problem

Cory gets out of school at 2:45 P.M. It takes him 10 minutes to walk home. Then he spends 10 minutes eating a snack. He spends 8 minutes putting on his soccer uniform. It takes 20 minutes for Cory’s father to drive him to soccer practice. At what time does Cory arrive at soccer practice?

What do I need to find?
I need to find out what time does cory arrive at soccer practice?

What information am I given?
The time he gets out of school (2:45)
The time it takes him to walk home (10 mins)
The time he eats (10 min)
The Time putting on a uniform (8 min)
The Time it takes to practice (20 min)

Plan

What is my plan or strategy?
I can start with the time Cory gets out of school and I can draw a number line to find the time Cory arrives at soccer practice.

Solve

Question 1.
At what time does Cory arrive at soccer practice?
3:33 P.M

Question 2.
I have checked my answer by starting at 3:33 p.m and counting back on the number line 20 minutes, 8 minutes, 10 minutes, and 10 minutes and 10 minutes to get to the starting time of 2:45 p.m.

Math Talk
Mathematical Processes

Do you need to draw jumps on the number line in the same order as the times in the problem? Explain.
No, we don’t need to draw jumps on the number line in the same order as the times in the problem.

Explanation:
Here you can add numbers in any order that makes sense and get the same number.

Unlock the Problem
Circle the question.
Underline important facts.
Choose a strategy you know.

Share and Show

Question 1.
Isabella went to the shopping mall at 11:30 A.M. She shopped for 25 minutes. She spent 40 minutes eating lunch. Then she met a friend at a movie. At what time did Isabella meet her friend?
First, begin with _________ on the number line.
Then, count forward _________.
Next, count forward _________.

Think: I can break apart the times into shorter amounts of time that make sense.
So, Isabella met her friend at _______ ______M.
First, begin with 11.30 on the number line.
Then, count forward 25 minutes.
Next, count forward 40 minutes.
So, Isabella met her friend at 12.35 P.M

Explanation:

Question 2.
What if Isabella goes to the mall at 11:30 A.M. and meets a friend at a movie at 1:15 P.M.? Isabella wants to shop and have 45 minutes for lunch before meeting her friend. How much time can Isabella spend shopping?
60 minutes or 1 hour

Explanation:
Isabella goes to mall at 11.30 A.M and met her friend in a movie at 1:15 P.M that means she has 105 minutes to meet her friend. And before lunch she have 45 minutes. Therefore Isabella spent 60 minutes for shopping i.e (105-45 = 60).

Problem Solving

Question 3.
H.O.T. Multi-Step When Ethan got home from school, he studied for a test for 30 minutes. Then he spent 10 fewer minutes working on his science project than he did studying for the test. He finished at 4:35 P.M. At what time did Ethan get home from school?

3:45 P.M

Explanation:
Ethan studied for a test for 30 minutes and spent 10 fewer minutes working on his science project and finished at 4:35 P.M. Hence Ethan get home from school at 3:45 P.M.

Question 4.
Multi-Step Apply Emma got on the bus at 1:10 P.M. The trip took 90 minutes. Then she walked for 32 minutes to get home. At what time did Emma arrive at home?
3:12 P.M

Explanation:
Emma got on the bus at 1:10 P.M and then the trip took 90 minutes after that she walked for 32 minutes to get home.

Question 5.
Nathalie leaves work at 5:15 P.M. It takes her 7 minutes to walk to the train station. The train ride takes 21 minutes. Then she walks for 11 minutes to get home. At what time does Nathalie arrive home?
(A) 5:22 P.M.
(B) 6:01 P.M.
(C) 5:54 P.M.
(D) 5:43 P.M.
5:54 P.M

Explanation:
Nathalie takes 7 minutes to walk to the train and rides 21 minutes. After that, she walks for 11 minutes to get home. Therefore the total time is 21+7+11=39 minutes. As Nathalie leaves work at 5:15 P.M now she has taken to arrive home is 5:54 P.M.

Question 6.
Liam has a lunch break from 1:05 P.M. to 1:50 P.M. He reads a book for 10 minutes and plays soccer for 19 minutes. He spends the rest of the time eating. How much time does Liam spend eating?
(A) 29 minutes
(B) 16 minutes
(C) 35 minutes
(D) 26 minutes
16 minutes

Explanation:
Liam has a lunch break from 1:05 P.M to 1:50 P.M that means it took 45 minutes. After that, he reads a book for 10 minutes and plays soccer for 19 minutes. The total time taken is 45-29 = 16 minutes. The time does Liam spends eating is 16 minutes.

Question 7.
Multi-Step Kate and Victor film four scenes for a movie. They take a break between each scene. The start time and end time of each scene is shown in the table. How long is the movie?

(A) 29 minutes
(B) 30 minutes
(C) 26 minutes
(D) 37 minutes
29 minutes

Explanation:
From 4:30-4:40 =10 minutes
5:05-5:14 = 9 minutes
5:27-5:33 = 6 minutes
5:56-6:00 = 4 minutes
The toal time og the movie is 10+9+6+4=29 minutes

Texas Test Prep

Question 8.
When Naomi arrived at the library, she spent 40 minutes reading a book. Then she spent 15 minutes reading a magazine. She left the library at 4:15 P.M. At what time did Naomi arrive at the library?
(A) 3:20 P.M.
(B) 4:00 P.M.
(C) 5:10 P.M.
(D) 3:35 P.M.
3:20 P.M

Explanation:
Naomi arrives at the library at 3:20 P.M.

Texas Go Math Grade 3 Lesson 18.3 Homework and Practice Answer Key

Question 1.
Mr. Tani gets out of work at 4:30 P.M. It takes him 20 minutes to drive home. Then he spends 15 minutes walking his dog. He spends 7 minutes opening the mail. Then he cooks dinner for 23 minutes. At what time does Mr. Tani finish cooking dinner?

5:35 P.M

Explanation:

Question 2.
Kachina is going to a concert that begins at 7:30 P.M. She needs to arrive at the ticket window 15 minutes before the concert to get her ticket. It takes Kachina 35 minutes to ride to the concert, then 10 minutes to park the car. At what time should Kachina leave for the concert?

6:30 P.M

Explanation:

Problem Solving

Question 3.
Multi-Step When Elston got to day camp, he played kickball for 15 minutes. Then he went to play rehearsal for 33 minutes. He finished the rehearsal at 10:18 A.M. What time did Elston get to day camp?
9:30 A.M

Explanation:
For Playing kickball = 15 minutes
For rehearsal= 33 minutes
Total = 48 minutes
Finished the rehearsal at 10:18 A.M the time Elston got to day camp is 48-10:18 = 9.:30 A.M

Question 4.
Multi-Step Danielle gets on the subway at 1:40 P.M. She rides for 17 minutes. Then she walks to her apartment for 18 minutes. At what time does Danielle arrive at her apartment?
2:15 P.M

Explanation:
Danielle gets on the subway at 1:40 P.M
Rides for 17 minutes
Walks to her apartment for 18 minutes
total time is 36 minutes
Hence Danielle arrived at her apartment at 2:15 P.M

Lesson Check

Question 5.
Multi-Step Reading group begins at 10:15 A.M. and lasts for 25 minutes. Math class begins 8 minutes after reading group ends. What time does Math class begin?
(A) 10:40 A.M.
(B) 10:58 A.M.
(C) 10:48 A.M.
(D) 10:45 A.M.
10:48 A.M

Explanation:
The reading group begins at 10:15 A.M
Lasts for 25 minutes and Math class begins 8 minutes after the reading group ends. The total time is 33 minutes so the Math class begins at 10:48 A.M

Question 6.
Multi-Step A ballgame starts at 7:10 P.M. The Lewis family needs 45 minutes to get to the stadium and 12 minutes to walk to their seats. At what time should the Lewis family leave for the ballgame?
(A) 6:10 P.M.
(B) 6:10 P.M.
(C) 6:10P.M.
(D) 6:13P.M.
6:13 P.M

Explanation:
The time Lewis family leaves for the ballgame is at 6:13 P.M

Question 7.
Multi-Step Martin is at the playground from 3:20 P.M. to 4:10 P.M. He plays on the swings for 14 minutes and then on the monkey bars for 12 minutes. Then he plays tag with friends. How much time does Martin play tag?
(A) 36 minutes
(B) 24 minutes
(C) 28 minutes
(D) 34 minutes
24 minutes

Explanation:
Martin is at the playground for 50 minutes and plays on the swings for 14 minutes after that on the monkey bars for 12 minutes.
The total time for playing on swings and on the monkey bars is 14+12=26 minutes. Therefore the time does Marting plays tag is 50-26 =24 minutes.

Question 8.
Multi-Step Theresa is in her yard from 2:10 P.M. to 3:05 P.M. She plants flowers for 15 minutes and waters them for 22 minutes. Then she trims some bushes. How much time does she spend trimming bushes?
(A) 40 minutes
(B) 33 minutes
(C) 18 minutes
(D) 28 minutes
18 minutes

Explanation:
The time Theresa spends trimming bushes is 18 minutes.

Question 9.
Multi-Step Evan begins homework at 4:05 P.M. He works on math for 16 minutes and spelling for 15 minutes. Then he works on an art project for 21 minutes. What time does Evan finish his homework?
(A) 4:57 P.M.
(B) 4:36 P.M.
(C) 4:52 P.M.
(D) 4:41 P.M.
4:57 P.M

Explanation:
Evan finishes his homework at 4:57 P.M.

Question 10.
Multi-Step When Basil arrived at the gym, he spent 28 minutes lifting weights and 20 minutes running. Then he had a juice drink for 10 minutes. He left the gym at 11:35 A.M. What time did Basil get to the gym?
(A) 10:27 A.M.
(B) 10:35 A.M.
(C) 10:37 A.M.
(D) 10:45 A.M.